MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1180-F-245

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1180-F-245
Model Number FITBONE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.As per ifu: precautions: do not hold the coupling or cable with surgical instruments and avoid bending the coupling or cable as this can lead to damage or unwanted disconnection.
 
Event or Problem Description
As per reporter, the cable was severed from the nail during the surgical procedure causing a 3 hour surgical delay.The surgery was finalized successfully with a replacement nail.No patient harm was noted.Distributor ref: bethel-krankenhaus.Orthofix srl ref: (b)(4).
 
Additional Manufacturer Narrative
Technical evaluation: visual inspection confirmed the alleged event.The analysis of the compliance certificate of the bipolar cable involved did not show any anomalies.Analysis of manufacturing records confirmed that the noticed device was released as conforming according to specifications.Even though root cause cannot be confirmed, based on the available evidence, it cannot be ruled out that the cable breakage was not due to an intrinsic defect of the device, but rather the result of an error during the nail insertion procedure, which may have induced mechanical stress on the bipolar connector sufficient to cause its failure.As per ifu: precautions: do not hold the coupling or cable with surgical instruments and avoid bending the coupling or cable as this can lead to damage or unwanted disconnection.
 
Event or Problem Description
As per reporter, the cable was severed from the nail during the surgical procedure causing a 3 hour surgical delay.The surgery was finalized successfully with a replacement nail.No patient harm was noted.

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1180-F-245
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1180-F-245
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key22182175
Report Number9680825-2025-00021
Device Sequence Number8616932
Product Code HSB
UDI-Device Identifier18053340343947
UDI-Public18053340343947
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K163368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number60001404.
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown